Slow heart rate query

I hope someone can help me with my query. I saw my cardiologist today after a number of frequent AF attacks. My medication was increased 3 weeks ago to 2.5mg Bisoprolol and 50mg Flecianiade am and 2 x 50mg Flecianiade pm and of course Warfarin . I had a 24hr tape last week which showed no AF but heart rate was normal but had slowed, the lowest being 40bpm (only a couple of time during the night) and the highest 75bmp. My cardiologist said that I am not to push physical exertion, as the medication is stopping my heart getting faster, which is why at the gym my heart rate is still low and I feel breathless. I asked to be referred to an EP, just to talk things over regarding ablation.

My big query is at times when my heart rate would normally go up, but not through physical activity does the same rules apply, ie I could get breathless? I am feeling a bit low at the thought of never being able to walk up a steep hill whist out walking in the countryside, but on the plus side my heart is behaving it's self and this is day 21 without an attack. I just need to stop feeling sorry for myself I quess. Wendy.

4 Replies

oldestnewest
  • Wendy,

    The 2 type of meds that you are taking do 2 completely different things. I would suspect that your lack of attacks is being provided by the Flecianiade. It seems to be working for you. This medication can cause you to be fatigued but normally not for most users.

    The Bisoprolol is used to slow down the heart rate. This is the one that would account for the slow heart rate you are having. Many users of beta blockers report fatigue and breathlessness. Especially when it drops into the 40s. I was also on a different one (metoprolol) and also had a problem of slow heart rate and being tired all of the time.

    Since you are not currently having attacks he might decrease or even discontinue the bisoprolol, unless you also have a blood pressure problem.

    Great idea to speak to an EP.

    Tim

  • Thanks Tim, as the medication has just been increased I am hoping that my body gets used to it and I don't feel so tired. Unfortunately, I did have high blood pressure, but don't any more with the Bisoprolol, so will just have to see how it goes. It is so frustrating when the mind is willing - but the flesh is weak! Wendy.

  • You are correct. I fought the high blood pressure for years. Finally by cutting down on the processed foods and started using a light salt I got it under control and was able to cut back on the beta blocker. Also when I first started taking propafenone and metoprolol I was wiped out but after a while I got used to it and don't even notice it anymore.

    Tim

  • Thanks again Tim it's always nice to hear of others in the same boat. Yes, I am sure I will get used to the medication, it's just a question of exercise which is a bit of a problem, just need to find something that doesn't increase my heart rate too much but keeps me fit. Wendy.

You may also like...